MAUDE Adverse Event Report: ENDOGASTRIC SOLUTIONS, INC. ESOPHYX Z; ODE

ENDOGASTRIC SOLUTIONS, INC. ESOPHYX Z; ODE
Model Number C02260-02
Health Effect - Clinical Code Laceration(s) of Esophagus (2398)
Date of Event 01/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2018, egs was notified the patient was diagnosed with a pneumothorax.The tif physician was unsure if the pneumothorax was caused by the medium thickness laceration or the hiatal hernia repair.It is the egs chief medical officer's medical opinion that a medium thickness esophageal laceration will not cause or contribute to air leaking into the chest cavity.The device was unavailable for evaluation; however, the customer verbally stated he is not alleging any product malfunction causing or contributing to the adverse event.
 
Event or Problem Description
A hiatal hernia repair was performed concomitantly to a tif procedure.While inserting the esophyx z device with a pediatric endoscope, the customer noted the endoscope retroflexed in the patient's esophagus.The device and endoscope were removed from the patient.The customer attempted a second insertion with the endoscope extended past the end of the tissue mold approximately 1cm, when resistance was encountered.The device and endoscope were again removed from the patient.An egd was then performed and nothing was found, though an esophageal perforation was suspected approximately between 11-15cm from the patient's incisors.The procedure was aborted and the patient was transferred to another medical facility.A ct scan with contrast was performed (b)(6) 2018 and the results were interpreted as a full thickness esophageal perforation.A thoracic surgeon performed an exploratory surgery (b)(6) 2018 to inspect the esophagus.No perforation was found but a 4cm medium thickness esophageal laceration was noted.The thoracic surgeon left a drain and ng tube in the patient.The patient remained in the hospital as of (b)(6) 2018.

Brand Name
ESOPHYX Z
Common Device Name
ODE
Manufacturer (Section D)
ENDOGASTRIC SOLUTIONS, INC.
18109 ne 76th street
suite 100
redmond WA 98052
MDR Report Key7301764
Report Number3005473391-2018-00107
Device Sequence Number1893201
Product Code ODE
UDI-Device Identifier00810275011072
UDI-Public(01)00810275011072(17)191011(10)402510
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K171307
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/11/2019
Device Model NumberC02260-02
Device Catalogue NumberR2006
Device Lot Number402510
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2018
Initial Report FDA Received Date02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient Weight85